Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Feb 13, 2025, 7:14 PM PST for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 13, 2025, 7:14 PM PST (03:14 UTC)
- Expired
- Feb 13, 2025, 10:15 PM PST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 137 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 3.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
608
WGUS55 KVEF 140314
FFWVEF
CAC071-140615-
/O.NEW.KVEF.FF.W.0001.250214T0314Z-250214T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
714 PM PST Thu Feb 13 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southern San Bernardino County in southern California...
* Until 1015 PM PST.
* At 714 PM PST, Doppler radar indicated heavy rain approaching the
Morongo Basin. Up to 2 inches of rain have fallen, and additional
rainfall amounts up to 2 inches are possible. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Twentynine Palms, Yucca Valley, Twentynine Palms Base, Joshua Tree
Lake Campground, Twentynine Palms Airport, Joshua Tree and Morongo
Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3404 11564 3403 11600 3408 11600 3408 11604
3411 11604 3411 11605 3412 11605 3412 11626
3408 11626 3408 11644 3403 11647 3403 11662
3410 11660 3414 11647 3421 11644 3426 11644
3432 11648 3436 11640 3439 11640 3423 11561
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM3 follow-up statements
862
WGUS75 KVEF 140405
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
805 PM PST Thu Feb 13 2025
CAC071-140615-
/O.CON.KVEF.FF.W.0001.000000T0000Z-250214T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
805 PM PST Thu Feb 13 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM PST THIS
EVENING FOR SOUTHERN SAN BERNARDINO COUNTY...
At 805 PM PST, Doppler radar indicated heavy rain continuing to
spread slowly eastward across the Morongo Basin. The California
Highway Patrol has reported flooding on Highway 62 in Joshua Tree,
and additional heavy rain will aggravate the situation.
HAZARD...Life-threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Twentynine Palms, Yucca Valley, Twentynine Palms Base, Joshua Tree
Lake Campground, Twentynine Palms Airport, Joshua Tree and Morongo
Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3404 11564 3403 11600 3408 11600 3408 11604
3411 11604 3411 11605 3412 11605 3412 11626
3408 11626 3408 11644 3403 11647 3403 11662
3410 11660 3414 11647 3421 11644 3426 11644
3432 11648 3436 11640 3439 11640 3423 11561
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM565
WGUS75 KVEF 140507
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
907 PM PST Thu Feb 13 2025
CAC071-140615-
/O.CON.KVEF.FF.W.0001.000000T0000Z-250214T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
907 PM PST Thu Feb 13 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM PST THIS
EVENING FOR SOUTHERN SAN BERNARDINO COUNTY...
At 907 PM PST, Doppler radar indicated heavy rain continuing to push
east across the Morongo Basin. The California Highway Patrol has
reported flooding in Yucca Valley and Joshua Tree, and additional
heavy rain will aggravate the situation.
HAZARD...Life-threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Twentynine Palms, Yucca Valley, Twentynine Palms Base, Joshua Tree
Lake Campground, Twentynine Palms Airport, Joshua Tree and Morongo
Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3404 11564 3403 11600 3408 11600 3408 11604
3411 11604 3411 11605 3412 11605 3412 11626
3408 11626 3408 11644 3403 11647 3403 11662
3410 11660 3414 11647 3421 11644 3426 11644
3432 11648 3436 11640 3439 11640 3423 11561
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM462
WGUS75 KVEF 140613
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1013 PM PST Thu Feb 13 2025
CAC071-140623-
/O.EXP.KVEF.FF.W.0001.000000T0000Z-250214T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
1013 PM PST Thu Feb 13 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM PST THIS EVENING FOR
SOUTHERN SAN BERNARDINO COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3404 11564 3403 11600 3408 11600 3408 11604
3411 11604 3411 11605 3412 11605 3412 11626
3408 11626 3408 11644 3403 11647 3403 11662
3410 11660 3414 11647 3421 11644 3426 11644
3432 11648 3436 11640 3439 11640 3423 11561
$$
MSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Feb 13, 1:28 PM PST, 5 hours 46 minutes earlier.
Area forecast discussion, Feb 13, 1:28 PM PST, 5 hours 46 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 128 PM PST Thu Feb 13 2025 .SYNOPSIS...Valley rain and mountain snow will continue across large swaths of the forecast area into tonight with a cold front passage. Gusty southwest winds ahead of the front can also be expected. Additional showers and thunderstorms may occur tomorrow. Warm and dry conditions are forecast over the weekend. && .SHORT TERM...Through Friday. An atmospheric river continues to bring widespread precipitation to southern Nevada, southeastern California, and northwestern Arizona through the evening. Snow levels rise throughout the day today due to warm air advection and should be between 5500 to 6500 feet tonight. The forecast appears to be on track for the most part, aside from some overperformance of precipitation amounts in Owens Valley and underperformance of snowfall in the Spring Mountains earlier today. However, a heavier band of precipitation should move across the area with a cold front passage later this afternoon and evening. The heaviest snowfall over high terrain outside of the Sierra should occur with the frontal passage due to increased moisture and favorable upslope flow. Snowfall rates of several inches per hour can occur above 9000 feet on Charleston Peak. Most likely rainfall totals in Las Vegas after this band passes tonight should be between .25 and .4 inch according to the HREF. The highest observed precipitation totals at this point have been in the Owens Valley with totals between .5 and 1.5 inch and localized amounts up to 2 inches. Rainfall should slow down there one the front passes and spillover moisture from the Sierra tapers off. The Flood Watch for Owens Valley remains in effect through this evening. The Winter Weather Advisory for Lincoln County ends at 10 PM tonight as snowfall should largely end after the frontal passage, but the Winter Storm Warnings for the Sierra, White Mountains, Spring Mountains, and Sheep Range remain until 4 PM tomorrow to cover additional snowfall and gusty winds. The strongest winds seen so far have been in Esmeralda, Inyo, and Nye counties with southerly gusts peaked around 45 mph. These winds should decrease tonight and the Wind Advisory for these areas along with Lincoln County expire at 10 PM PST tonight. Gusty southwesterly winds are still forecast for parts of San Bernardino, Clark, and Mohave counties through tonight ahead of the cold front, but have underperformed so far. Wind gusts between 40 and 50 mph may hang on in western San Bernardino County through most of Friday and Wind Advisories have been issued to reflect these trends. The main stream of moisture advection from the Pacific Ocean will be pushed east tonight as the upper level trough starts to exit the area. However, a combination of residual moisture and surface heating may lead to isolated shower and thunderstorm development in southern Nevada and northwestern Arizona on Friday. Cool temperatures aloft may allow for small hail with some cells. Any rain or snow accumulations should be light. .LONG TERM...Saturday through Wednesday. Dry northwesterly flow will be in place across the southern Great Basin and Mojave Desert on Saturday as a ridge of high pressure builds into the area. The dry weather will persist on Sunday with temperatures at or slightly below their seasonal normals which is in the low 60s in the Las Vegas Valley. The next system approaches from the northwest on Monday, and should generally be dry but a showers couldn't be ruled out across then northern portions of Lincoln County. However, behind the system will be some gusty north winds, particularly down the Colorado River Valley with probabilities of reach 40+ mph in the 35-45% range. We'll need to monitor to see if there is the need for a Lake Wind and Wind advisory. Weak systems moving down the front side of a West Coast ridge will generally keep temperatures from moving very much through mid week. && .AVIATION...For Harry Reid...For the 18Z Forecast Package... Periods of rain will continue through the afternoon and evening. The latest HRRR guidance is showing a band of heavier precipitation moving across the valley between 01Z and 06Z. CIGs are expected to remain in the 3kft to 4kft AGL range through this afternoon but may fall to 1.5kft to 2kft AGL as the heavier precipitation band moves through. Visibilities may fall to around 2SM with that band as well. Due to the precipitation in the area today, winds should remain light through the afternoon. An increase in south to southwest winds is expected this evening and overnight, but the confidence on the timing of this increase is low, and it could occur anytime between 00Z and 06Z. Conditions will gradually improve tomorrow, although a few isolated convective showers will be possible during the afternoon and evening as the trough axis passes across the area. For the rest of southern Nevada, northwest Arizona and southeast California...For the 18Z Forecast Package...Very poor conditions are expected throughout today, as MVFR to IFR ceilings and visibilities continue to spread over the region from southwest to northeast. Widespread rain and mountain snow can be expected, along with terrain obscuration. CIGs falling to around 2kft to 3kft AGL, along with visibilities lowering to less than 3SM are possible at times through this evening. Increasing south-to-southwest winds will be seen across much of the region later this afternoon and evening, although confidence in the timing of the increases is low. Once the winds do increase, valley locations will see 15 to 25 knots gusts, while the higher elevations could gust to 35 to 45 kts. Conditions will improve from northwest to southeast late this evening and overnight. However, a few scattered showers and possibly a thunderstorm or two are possible on Friday, primarily over the higher terrain north and east of the Las Vegas area. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Meltzer LONG TERM...Czyzyk AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Feb 13, 4:52 PM PST, 2 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
452 PM PST Thu Feb 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM Non-Tstm Wnd Gst 22 W Alamo 37.35N 115.56W
02/13/2025 M63 MPH Lincoln NV Mesonet
Winds began gusting in excess of 58 mph at
1245 PST and continued through 1345 PST. The
peak gust measured during this time was 63
mph, which occurred at 1300 PST.
1220 PM Non-Tstm Wnd Gst 5 NE Mt. Charleston 36.31N 115.58W
02/13/2025 M71 MPH Clark NV Mesonet
Single gust.
1233 PM Snow 10 WSW Deep Springs 37.32N 118.15W
02/13/2025 E12.0 Inch Inyo CA Dept of Highways
Due to heavy snow, State Route 168 E between
Big Pine and the Nevada State Line is closed
from 1233 to 1413.
1259 PM Flood 5 NNW Olancha 36.35N 118.02W
02/13/2025 Inyo CA Law Enforcement
CHP reports roadway flooding.
0110 PM Snow 1 SSE Aspendell 37.23N 118.59W
02/13/2025 M25.0 Inch Inyo CA Trained Spotter
0200-1310.
0355 PM Flood 3 SSE Olancha 36.24N 117.99W
02/13/2025 Inyo CA Law Enforcement
CHP reports the #2 lane flooded from the
aqueduct to the south end of Old Hwy 395.
&&
MeltzerNearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.